Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 167, NWS Louisville, KY

August 2, 2007Logan County, Warren County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Aug 2, 2007, 6:36 PM CDT for Logan County, Warren County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2007, 6:36 PM CDT (23:36 UTC)
Expired
Aug 2, 2007, 7:00 PM CDT
In force
24 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

Counties Logan County, KY, Warren County, KY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 971 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
971 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1350 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 022336
SVRLMK
KYC141-227-030000-
/O.NEW.KLMK.SV.W.0167.070802T2336Z-070803T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
636 PM CDT THU AUG 2 2007

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHWESTERN WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 700 PM CDT...

* AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ROCKFIELD..AND MOVING SOUTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTIES.

IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY 
LIGHTNING IS ONE OF NATURES KILLERS. REMEMBER...IF YOU HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3698 8651 3701 8671 3686 8673 3689 8664
      3684 8659

$$

SCHOLZ
1 follow-up statement
000 
WWUS53 KLMK 030000
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
759 PM EDT THU AUG 2 2007

KYC141-227-030009-
/O.EXP.KLMK.SV.W.0167.000000T0000Z-070803T0000Z/
WARREN KY-LOGAN KY-
659 PM CDT THU AUG 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LOGAN AND SOUTHWESTERN
WARREN COUNTIES EXPIRES AT 700 PM CDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED SOME AND ARE NOT 
SEVERE AT THIS TIME. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE 
ARE CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN AND DEADLY LIGHTNING.

LAT...LON 3698 8651 3701 8671 3686 8673 3689 8664
      3684 8659

$$

SCHOLZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 6:22 PM CDT, 14 minutes earlier.

Area forecast discussion, Aug 2, 6:22 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
722 PM EDT THU AUG 2 2007

.AVIATION (00Z TAFS)...
STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND STRONG
WINDS WERE OCCURING TO THE SOUTHWEST OF BWG. WILL INCLUDE VCTS FOR
THE FIRST HOUR OR SO IN BWG TAF. OVER THE REST OF THE AREA JUST A
FEW CU REMAINED. THESE WILL CONTINUE TO DISSIPATE. VISIBILITIES
REMAIN IN THE MFVR RANGE AT BOTH LEX AND SDF. EXPECT THAT BWG VSBY
WILL GO TO 4 TO 5 MILES OVERNIGHT AND WILL KEEP MENTION OF MVFR
VISIBILITY IN ALL TAFS. SATURDAY SHOULD BE A SIMILAR DAY TO TODAY
WITH ISOLATED TSTMS DEVELOPING FROM MID AFTERNOON TO AROUND SUNSET.

SCHOLZ

&&

.LATE AFTERNOON UPDATE...

ISOLATED PULSE SHOWERS AND THUNDERSTORMS HAVE DEVELOPED A LITTLE
FARTHER TO THE NORTH AND NORTHWEST THAN IN PREVIOUS FORECAST. HAVE
UPDATED ZONES TO EXPAND THE AREA FOR ISOLATED THUNDERSTORMS FOR LATE
THIS AFTERNOON. REST OF FORECAST STILL LOOKS GOOD.

SCHOLZ

&&

.SHORT TERM (TONIGHT AND FRIDAY)...

THROUGHOUT THIS AFTERNOON AND EVENING WE WILL CONTINUE TO SEE HOT
AND HAZY CONDITIONS WITH A SLIGHT CHANCE OF SCATTERED THUNDERSTORMS
IN OUR SOUTH AND SOUTHEAST AREAS OF THE FA.  TONIGHT THE FA WILL
REMAIN DRY WITH LOWS IN THE UPPER 60S TO AROUND 70.  SIMILAR TO LAST
NIGHT...SHOULD SEE SCT PATCHY FG/BR MAINLY IN THE VALLEYS AND FOG
FAVORED AREAS.  FRIDAY WILL BE ALMOST AN EXACT REPEAT OF THURSDAY
WITH MAX TEMPS BEING IN THE MID 90S ACROSS THE AREA.  WE WILL STILL
HAVE A CU FIELD ACROSS THE AREA WITH A SLIGHT CHANCE OF LATE
AFTERNOON SCATTERED STORMS FORMING.

-WOLFE

&&

.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...

FRIDAY NIGHT THROUGH SUNDAY...

AN UPPER LEVEL JET MAX DIVING INTO THE NORTHERN PLAINS WILL MOVE
THROUGH THE UPPER GREAT LAKES AND NEW ENGLAND... MOVING AN UPPER
TROUGH ACROSS EASTERN CANADA. THIS WILL ALLOW A SURFACE FRONT TO
DROP INTO THE LOWER OHIO VALLEY SATURDAY. INITIAL THOUGHT WAS TO
MENTION LOW CHANCE POPS SATURDAY AFTERNOON BUT LATEST BUFKIT
FORECAST SOUNDINGS KEEP A CAP ON THE ATMOSPHERE AROUND 6K FT SO FOR
NOW WILL KEEP THIS PERIOD DRY. THE FRONT WILL SHIFT NORTH SUNDAY AS
AN UPPER RIDGE BUILDS BACK INTO THE REGION. SO FOR THIS PERIOD WE
WILL KEEP THE ONGOING FORECAST INTACT WITH AFTERNOON HIGHS IN THE
LOW AND MID 90S AND LOWS IN THE UPPER 60S AND LOWER 70S.

MONDAY THROUGH THURSDAY...

A TYPICAL LATE SUMMER WEATHER PATTERN WILL BE IN PLACE DURING THIS
PERIOD. MEDIUM RANGE MODELS ARE CONSISTENT ON BUILDING AN UPPER
LEVEL RIDGE OVER THE LOWER OHIO AND TENNESSEE VALLEYS IN THE MONDAY
AND TUESDAY TIME FRAME. WE MAY SEE THIS RIDGE FLATTEN DURING THE
WEDNESDAY AND THURSDAY TIME FRAME. IF THIS OCCURS... A WEAK FRONT
WILL DROP INTO THE LOWER OHIO VALLEY WHICH WILL PRODUCE SOME
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. FOR THIS REASON WE
WILL MENTION LOW CHANCE POPS THURSDAY AFTERNOON.

TEMPERATURES EACH DAY WILL TOP OUT IN THE LOW AND MID 90S WITH DEW
POINTS AROUND THE 70 DEGREE MARK. IF WE CONTINUE TO DRY OUT AND DEW
POINTS DROP SEVERAL DEGREES SOME UPPER 90S WILL BE LIKELY.

JA

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
Hazardous weather outlook, Aug 2, 2:30 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EDT THU AUG 2 2007

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-030830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
330 PM EDT THU AUG 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

AN ISOLATED THUNDERSTORM OR TWO WILL BE POSSIBLE LATE THIS AFTERNOON
AND EVENING ACROSS THE SOUTHERN AND WESTERN PORTION OF THE FORECAST
AREA. THE PRIMARY THREAT WITH THESE STORMS WILL BE A PERIOD OF HEAVY
RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. ANY THUNDERSTORM
ACTIVITY WILL END BY 8 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HIGH TEMPERATURES IN THE LOWER AND MIDDLE 90S WILL COMBINE WITH DEW
POINTS IN THE 60S TO NEAR 70 TO PRODUCE HEAT INDEX VALUES IN THE 90S
FRIDAY THROUGH SUNDAY AND NEAR 100 MONDAY THROUGH WEDNESDAY. PERSONS
WITH OUTDOOR INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT THEMSELVES
AGAINST THE EFFECTS OF THE HEAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MJ/JA

In the hours before

Special weather statement, Aug 2, 3:55 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
455 PM EDT THU AUG 2 2007

KYZ046-054-022130-
MARION-WASHINGTON-
455 PM EDT THU AUG 2 2007

...THUNDERSTORM WITH HEAVY RAIN NEAR SPRINGFIELD...

AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SPRINGFIELD...OR 48 MILES SOUTHWEST OF
LEXINGTON...AND WAS NEARLY STATIONARY.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE AND GUSTY
WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

SCHOLZ
Special weather statement, Aug 2, 6:04 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
704 PM EDT THU AUG 2 2007

KYZ070-022330-
LOGAN-
606 PM CDT THU AUG 2 2007

...STRONG THUNDERSTORMS OVER LOGAN COUNTY...

AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL THUNDERSTORMS NEAR AND SOUTHWEST OF RUSSELLVILLE CAPABLE OF
PRODUCING STRONG WINDS AND SMALL HAIL.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF 40 TO 45
MPH... ARE EXPECTED WITH THESE STORMS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

SCHOLZ

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.